1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Thirst/Dry Mouth

Discussion in 'Ask A Question' started by copey399, Feb 5, 2016.

  1. copey399

    copey399 Type 2 · Well-Known Member

    Messages:
    365
    Likes Received:
    1,027
    Trophy Points:
    158
    T2 - Diet controlled - LCHF. Been on this since June 2015. When I was diagnosed (and ignored it) I had no symptoms like tiredness, excessive thirst or peeing a lot. The first HBAIC that I took notice of was 57 or 7.4% before starting LCHF. Three months into lchf it was 53 or 7.0% . That was last September. DN said good, carry on with what you're doing. I asked GP when my next one was due and she said July this year which seems a long time to me and I won't really know til then whether I'm doing OK or not. My test readings are very variable but usually between the 6-8 range depending what I've eaten with a few lower and a couple higher when I've had something I shouldn't.

    In the past few weeks, though, I've suffered with the usual diabetic symptoms of excessive thirst, peeing more than usual (but not tiredness). I don't know if this could be an indication that I've not got it as controlled as it should be by now or a symptom of something else? I must admit that I was a bit bad at drinking as much water as I should have at the beginning but have upped my intake considerably since getting these symptoms. Could it have just been dehydration and how long should it take to get rehydrated?

    Another thing I get is bouts of dizzyness and photophobia (where everything looks dazzlingly bright).

    I know I need a trip to the GP probably but just wondered if anyone else can identify with any of this?
     
    • Informative Informative x 1
  2. Clivethedrive

    Clivethedrive Type 2 · Well-Known Member

    Messages:
    3,969
    Likes Received:
    18,379
    Trophy Points:
    198
    Hi copey399, sorry your feeling a bit under the weather as they say...you are on lchf, good, i would suggest drinking more water( before eating) and if your not already....portion control, this has worked for me,currently at my lowest weight since my teens..and bs in the magic 4.0= 5.8 mmols at all times,hope you feel better soon,clive
     
    • Like Like x 4
  3. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,926
    Likes Received:
    1,958
    Trophy Points:
    198
    With you BG results which are good and your nurse is obviously happy with that so she does not want to see you so often Providing levels are ok after the first year most people go on to yearly blood tests I think. Once BG levels are more under control then the initial excessive thirst that some had suffered before they were diagnosed will usually stop.
     
    • Like Like x 2
  4. 13lizanne

    13lizanne Type 2 · Expert

    Messages:
    8,254
    Likes Received:
    27,505
    Trophy Points:
    198
    Hi @copey399 yes, I get these same symptoms occasionally plus blurred vision, usually when my blood levels have been showing marked rises and drops for a couple of days ( owing to me eating higher carb than usual) it doesn't usually last for long once I resume eating properly. The dizziness and photophobia for me was caused by low blood pressure- often after exercise and was easily fixed by stopping my meds. Maybe you need a general medication review ? especially since you've lost a lot of weight and the dosage of pain meds etc may need to be adjusted. As you know, dizziness can be caused by high blood sugar too, anyway, good luck with it all. Take care
     
    • Like Like x 4
  5. copey399

    copey399 Type 2 · Well-Known Member

    Messages:
    365
    Likes Received:
    1,027
    Trophy Points:
    158
    Thanks everyone xx

    Now this has struck a chord with the Low Blood Pressure because when I was overweight (well more overweight) I was put on Ramipril for my high BP and as it didn't do a lot GP added Bendrofluomethiazide which is a water tablet. She warned me about having to go to the loo a lot more but it never affected me like that at the time.

    I haven't had my BP checked for a while now so I'm wondering if, maybe, with losing weight and going low carb maybe I don't need the water tablet and it could be that is causing the thirst and peeing. And if my BP is now normal or even low I might not need the Ramipril either. Could account for the dizziness too. Definitely need to get a BP test I think.
     
    • Agree Agree x 2
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook